MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that tmap was not transferring.During the case the system would not transfer tmap images properly into the session. after multiple unsuccessful attempts to re-load the images, the manufacturer representative (rep) rebooted the system and the issue seemed to resolve.There was less than an hour delay to the case.No reported impact to the patient.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m 016445c001, version #: 3.4.H3, h6) no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that when the system was setup in the morning on the day of the case, the connections were tested with image listener technology (ilt), receiving a green "connected" status.The rep disconnected ilt and reconnected when scanning started for the case approximately five hours later, where the green connection status was confirmed.After setting up the tmap images, the rep started a new session and had the team start the tmap.The numbers started to update and count up in the ilt status bar.The rep hit "connect," and the tmap images did not transfer into the open session.The rep tried to disconnect and reconnect without success.The tmap was stopped, the session was closed, and the rep tried again with the same result.Although the ilt connection bar showed active data, nothing transferred into the session.The rep verified all tmap settings and "cvs", which were correct, and attempted a third time with no change.The rep could see the tmaps in visualase data transfer (vdt) and noticed that the basepath in the session did not match the live tmap scan.The rep attempted to disconnect and use the ¿predict next¿ function, as is sometimes done with third party systems, but the arrows were grayed out.The rep rebooted the thermal therapy system, retried the process, and the issue was resolved.It was noted that no universal serial bus (usb) was used in the system during the case.
 
Additional Manufacturer Narrative
H2: additional information added to b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: a software investigation analysis was initiated to determine the probable cause of the issue through archive and image analysis.The analysis found that, approximately five hours after the last established connection earlier in the morning, the sequence of image series selected on the scanner side for pulling new images during the case had changed.This type of change is not abnormal.As a result, connectivity was established (¿green connection status confirmed¿) to image series folders from the morning session, but not to the new folder where images from the current case were being received.Although the image count in the image listener technology (ilt) status bar began updating, no images were displayed in the thermal therapy system.Images were present on the scanner side and visible in the visualase data transfer (vdt) view; however, a mismatch between the thermal therapy system and scanner folders prevented display in the thermal therapy system.Specifically, the basepath assigned in the session did not match the live temperature map (tmap) scan path on the scanner.Refreshing the assigned image sequence folders (basepath) was required.A logout of the thermal therapy system and subsequent login would likely have resolved the issue, rather than performing a full system reboot.After the basepath was refreshed, ilt connectivity with the correct basepath for the case was established, and images displayed as expected.Transitions between configurations used for phantom imaging and those used for patient imaging may update the scanner basepath.A fresh login and scanner type selection on the thermal therapy system was recommended to ensure basepaths are refreshed and aligned with the current case.The analysis concluded that the software functioned as designed.H6: fdm b30, fdr c19, and fdc d14 are applicable to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key24344702
Report Number1723170-2026-00246
Device Sequence Number18526930
Product Code GEX
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer02/16/2026
04/09/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/04/2026
05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient Age6 YR
Patient SexFemale
Patient Weight71 LB